MAUDE Adverse Event Report: ABBOTT VASCULAR HT PILOT; GUIDE WIRE

ABBOTT VASCULAR HT PILOT; GUIDE WIRE
Catalog Number 1010485-H
Medical Device Problem Codes Difficult to Remove (1528); Material Deformation (2976); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2019001.The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that laser atherectomy was performed over the hi torque pilot guide wire in the chronic total occlusion (cto) in the right coronary artery (proximal to distal segments were cto) and the procedure was complete.The laser atherectomy device was removed from the guide wire and the patient.When attempt was made to remove the pilot guide wire, it retracted a little, but then became stuck.The guide wire was re-advanced and was then simultaneous removed as a unit with the non-abbott corsair microcatheter that was already in place.Once the devices were removed outside the anatomy, the physician was able to remove the guide wire from the microcatheter using a lot of force; there was a lot of resistance.He then noted that either the coating or the coils of the guide wire were frayed and bunched up.In the opinion of the physician, it is possible that the heat from the laser atherectomy may have contributed to the device issue of the guide wire.There were no adverse patient effects.There was no clinically significant delay in the procedure as this was the end of the case.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and dimensional inspections were performed on the returned guide wire, and the reported polymer damages were confirmed.The reported difficult to remove form a guiding catheter was unable to be confirmed due to the polymer damages.The reported difficulty to remove from the anatomy was unable to be replicated in a testing environment as it was based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents reported from this lot.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.The investigation determined the reported difficulties appear to be related to operational circumstances of the procedure.During the procedure, the heat from laser atherectomy device likely caused the polymer coating to weaken and/or caused damage resulting in the polymer damages and the difficulties during retraction through the anatomy and micro-catheter.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
HT PILOT
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9134755
Report Number2024168-2019-12194
Device Sequence Number14094138
Product Code DQX
UDI-Device Identifier08717648073953
UDI-Public08717648073953
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K101116
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Catalogue Number1010485-H
Device Lot Number9060371
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2019
Initial Date Received by Manufacturer 09/06/2019
Supplement Date Received by Manufacturer11/08/2019
Initial Report FDA Received Date09/30/2019
Supplement Report FDA Received Date11/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CORSAIR MICROCATHETER; LASER ATHERECTOMY